MAUDE Adverse Event Report: XTANT MEDICAL ARANAX CERVICAL PLATING SYSTEM

XTANT MEDICAL ARANAX CERVICAL PLATING SYSTEM
Model Number T086-1200
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screwdriver showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The hex tip was fractured as reported, and the spring tip was also fractured.A functionality assessment was not performed due to the damaged condition of the returned system screwdriver, which was removed from distributable inventory.A dhr review was performed for the complaint instrument lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since (b)(6) 2015.It may be possible for the distal tip of a system screwdriver to fracture during screw placement if excessive rotational force was applied to the driver.The resilient locking arm of the implant plate provides tactile and audible verification when the implant screw has been appropriately placed and the driver sufficiently rotated.It may also be possible for the driver distal tip to fracture during screw placement if the system screwdriver was rotated at an angle.If the system screwdriver was rotated while seated in a system screw at an angle, it may be possible for the applied force to be concentrated on the partially engaged portion of the instrument and screw, which could contribute to an instrument malfunction.There has been one other complaint of similar nature in the past 12 months.The company will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The company received notification on 5/14/2021 of a system screwdriver with a distal tip that malfunctioned during an acdf procedure on (b)(6) 2021.There were no known patient complications associated with this complaint.An available alternate instrument was used to successfully complete the procedure.A return authorization number was issued for return of the complaint instrument, which arrived at the company for complaint assessment on 5/19/2021.

Brand Name
ARANAX CERVICAL PLATING SYSTEM
Common Device Name
CERVICAL PLATING SYSTEM
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key11966979
Report Number3005031160-2021-00011
Device Sequence Number14485581
Product Code KWQ
UDI-Device IdentifierM697T08612001
UDI-PublicM697T08612001
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K150834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT086-1200
Device Lot NumberEM15J052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR